J. Phys. I France
Volume 4, Numéro 10, October 1994
Page(s) 1527 - 1537
DOI: 10.1051/jp1:1994103
J. Phys. I France 4 (1994) 1527-1537

Two dimensional weak localization beyond the diffusion approximation

A. Cassam-Chenai1 and B. Shapiro1, 2

1  CNRS, LMM, 196 Av. Henry Ravera, BP107, 92225 Bagneux Cedex, France
2  Department of Physics, Technion-Israel Institute of Technology, 32000 Haifa, Israel

(Received 30 March 1994, received in final form 15 June 1994, accepted 30 June 1994)

The standard theory of weak localization is based on a diffusion approximation. It produces quantitatively accurate results only when the phase breaking length $L_{\phi}$ and the magnetic length LH are very large compased with the mean free path $\ell$. In some practical cases $L_{\phi}$ and LH are only moderately large in comparison with $\ell$. For such cases a better quantitative description of weak localization is obtained by going beyond the diffusion approximation. We present theoretical results for the weak localization correction which are not based on the diffusion approximation. We also present some experimental data and compare them with the theory.

© Les Editions de Physique 1994